Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

On the numerical treatment of heat conduction problems with mixed boundary conditions


Author: Arnold N. Lowan
Journal: Math. Comp. 14 (1960), 266-270
MSC: Primary 65.00; Secondary 80.00
DOI: https://doi.org/10.1090/S0025-5718-1960-0115284-X
Corrigendum: Math. Comp. 16 (1962), 262-263.
MathSciNet review: 0115284
Full-text PDF Free Access

Abstract | Similar Articles | Additional Information

Abstract: The two-dimensional problem of heat conduction in a rectangle where the temperature is prescribed over a portion of the boundary while the temperature gradient is prescribed over the remainder of the boundary, may be treated numerically by replacing the differential equation of heat conduction and the equations expressing the given initial and boundary conditions by their difference analogs and solving the resulting system. It is shown that if the scheme is to be stable the intervals $ \Delta x$ and $ \Delta y$ must be chosen so that $ k\Delta t/{(\Delta x)^2} + k\Delta t/{(\Delta y)^2} \leqq \tfrac{1}{2}$.


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.00, 80.00

Retrieve articles in all journals with MSC: 65.00, 80.00


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1960-0115284-X
Article copyright: © Copyright 1960 American Mathematical Society